Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 387, NWS Norman, OK

May 26, 2016Foard County, Knox County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2016, 6:41 PM CDT for Foard County, Knox County, Wilbarger County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2016, 6:41 PM CDT (23:41 UTC)
Expired
May 26, 2016, 7:15 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Foard County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:31 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3416 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:43 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 26, 3:43 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
343 PM CDT THU MAY 26 2016

.DISCUSSION...
With the exception of far northwest Oklahoma, most of the western
third of Oklahoma and adjacent area of northern Texas are clear
to partly cloudy. Weak height falls will overspread the
Panhandles late this afternoon and evening in advance of a trough
over Colorado/New Mexico. At least widely scattered thunderstorms
should develop along and near a dryline in extreme western
Oklahoma/far eastern Texas panhandle. Extreme instability and deep
layer shear will result in supercells capable of producing very
large hail...damaging RFD winds and perhaps tornadoes. With better
forcing compared with the past few days...storms should become
scattered perhaps widespread during the evening and overnight. By
late evening and overnight the main severe weather risk will be
damaging winds and hail.

Most model suggest storms will be ongoing across at least south
central and southeast Oklahoma Friday morning. There should be enough
recovery by Friday afternoon, to see widely scattered severe
storms.

Weak shortwave ridging Friday night through Saturday may provide
a lull in thunderstorm activity as the holiday weekend begins.

Thunderstorm chances will return by Sunday and last through at
least mid week. The overall flow Sunday into Monday will be rather
weak...but moderate to high instability may result in severe
thunderstorms each day.

A weak cold front may move across the Southern Plains Tuesday
into Tuesday night. This may bring some brief relief from rather
high humidity currently in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  82  63  86 /  60  40  20  10
Hobart OK         64  91  60  88 /  60  10  10  10
Wichita Falls TX  65  90  62  89 /  60  40  10  10
Gage OK           60  86  55  87 /  20  20  10  10
Ponca City OK     67  82  63  84 /  60  40  40  10
Durant OK         68  80  67  86 /  70  80  50  20

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

99/99
Hazardous weather outlook, May 26, 6:01 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT THU MAY 26 2016

OKZ004>048-050>052-TXZ083>090-272315-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
601 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH EARLY FRIDAY.

LOCATION...
AN ENHANCED RISK AREA IS WEST OF A LINE FROM WAKITA... TO EL
RENO... TO DUNCAN AND WAURIKA... INCLUDING ALL OF WESTERN NORTH
TEXAS. A SLIGHT RISK AREA ENCOMPASSES THE REMAINDER OF CENTRAL AND
SOUTHEAST OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS UP
TO 80 MPH...AND HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING
WILL BE THE MAIN CONCERNS. THERE IS ALSO A LOW RISK OF
TORNADOES... MAINLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.

DISCUSSION...
THE FORECAST FOR SEVERE STORMS IS STILL COMPLICATED BUT IT LOOKS
LIKE TWO POTENTIAL WAYS FOR STORMS TO AFFECT THE AREA.

SCATTERED STORMS DEVELOPING IN SOUTHWEST AND WEST TEXAS IS
EXPECTED TO DEVELOP INTO A COMPLEX THAT MOVES INTO THE AREA THIS
EVENING AND OVERNIGHT. THIS WILL HAVE THE GREATEST CHANCE OF
PRODUCING SEVERE WEATHER IN PARTS OF THE AREA... WITH LARGE
HAIL... DAMAGING WINDS... AND HEAVY RAIN LEADING TO FLASH
FLOODING THE MAIN CONCERNS.

OTHER STORMS COULD STILL DEVELOP NEAR A DRYLINE THAT EXTENDS
ACROSS THE EASTERN TEXAS PANHANDLE THIS EVENING. THESE STORMS ARE
EXPECTED TO BE MORE DISCRETE AND IF THEY DEVELOP AND MOVE INTO THE
AREA... HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL AND
DAMAGING WIND GUSTS.

THERE IS ALSO A RISK FOR A FEW TORNADOES... MAINLY IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS... THIS EVENING.

THE POTENTIAL FOR SEVERE STORMS WILL DECREASE AFTER 3 AM BUT
STORMS WILL LIKELY CONTINUE FRIDAY MORNING WITH SMALL HAIL AND
GUSTY WINDS POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.

.HEAVY RAINFALL...
SEVERAL LOCALIZED AREAS HAVE ALREADY RECEIVED AN ABUNDANT AMOUNT
OF RAINFALL OVER THE PAST SEVERAL DAYS. THE THREAT OF LOCALIZED
FLASH FLOODING WILL CONTINUE WHERE THUNDERSTORMS MANAGE TO
DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG
TO SEVERE STORMS ARE EXPECTED FOR AT LEAST PORTIONS OF THE AREA
EACH DAY. THE MOST LIKELY AREA FOR SEVERE STORMS FRIDAY WILL BE
ALONG AND SOUTH OF I40 AND ALONG AND EAST OF I35.

.HEAVY RAIN...
HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL
ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 26, 3:26 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             WOODWARD                36.43N 99.39W
05/26/2016  E1.00 INCH       WOODWARD           OK   EMERGENCY MNGR

&&

TLINDLEY
Special weather statement, May 26, 6:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT THU MAY 26 2016

TXZ083>085-262345-
WILBARGER TX-HARDEMAN TX-FOARD TX-
608 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WILBARGER...SOUTHEASTERN HARDEMAN
AND EAST CENTRAL FOARD COUNTIES UNTIL 645 PM CDT...

AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THALIA...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3434 9927 3426 9919 3425 9920 3423 9919
      3422 9919 3421 9915 3421 9914 3413 9906
      3386 9952 3401 9966
TIME...MOT...LOC 2307Z 229DEG 34KT 3400 9952

..SPEG.
Special weather statement, May 26, 6:13 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT THU MAY 26 2016

TXZ087-262345-
KNOX TX-
613 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 645 PM
CDT...

AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
BENJAMIN...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3360 9999 3380 9976 3381 9974 3363 9947
      3341 9999
TIME...MOT...LOC 2312Z 229DEG 34KT 3353 9992

..SPEG.
Local storm report, May 26, 6:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             8 S CHILLICOTHE         34.14N 99.51W
05/26/2016  E1.00 INCH       HARDEMAN           TX   EMERGENCY MNGR

&&

JPIKE
Local storm report, May 26, 6:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             7 WNW VERNON            34.19N 99.40W
05/26/2016  E1.75 INCH       WILBARGER          TX   EMERGENCY MNGR

            INTERSECTIONS OF HWY 392 AND 925

&&

JPIKE
Local storm report, May 26, 6:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             3 E CHILLICOTHE         34.26N 99.46W
05/26/2016  E1.75 INCH       WILBARGER          TX   EMERGENCY MNGR

            ON FM 924

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:32 PM CDTSpecial Weather StatementOUNMajor43 min
May 25, 7:36 PM CDTSpecial Weather StatementOUNAlfalfa39 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa16 min
May 25, 8:15 PM CDTSpecial Weather StatementOUNAlfalfa45 min
May 25, 8:59 PM CDTSpecial Weather StatementOUNAlfalfa46 min
May 25, 9:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant52 min
May 25, 9:26 PM CDTTornado WarningOUNAlfalfa, Garfield34 min
May 25, 9:43 PM CDTTornado WarningOUNAlfalfa32 min
May 25, 9:54 PM CDTTornado Warning Tornado observedOUNGarfield36 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major45 min
May 25, 10:18 PM CDTTornado WarningOUNGarfield, Grant27 min
May 25, 10:27 PM CDTFlash Flood WarningOUNGarfield, Grant3 hr
May 25, 10:43 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant47 min
May 25, 11:28 PM CDTSevere Thunderstorm WarningOUNGarfield, Noble62 min
May 25, 11:33 PM CDTFlash Flood WarningOUNGarfield3 hr
May 26, 12:23 AM CDTSevere Thunderstorm WarningOUNNoble21 min
May 26, 12:46 AM CDTSpecial Weather StatementOUNNoble29 min
May 26, 4:17 AM CDTRiver Flood WarningOUNAtoka8 hr
May 26, 12:38 PM CDTSpecial Weather StatementOUNGrant37 min
May 26, 12:46 PM CDTSpecial Weather StatementOUNRoger Mills29 min
May 26, 12:48 PM CDTSevere Thunderstorm WarningOUNGrant27 min
May 26, 12:53 PM CDTSpecial Weather StatementOUNHarper37 min
May 26, 1:12 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills48 min
May 26, 1:25 PM CDTSevere Thunderstorm WarningOUNEllis, Harper50 min
May 26, 1:50 PM CDTSevere Thunderstorm WarningOUNEllis25 min
May 26, 1:52 PM CDTSpecial Weather StatementOUNWoodward23 min
May 26, 1:59 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills31 min
May 26, 2:11 PM CDTSevere Thunderstorm WarningOUNHarper49 min
May 26, 2:19 PM CDTTornado WarningOUNHarper26 min
May 26, 2:30 PM CDTSpecial Weather StatementOUNEllis30 min
May 26, 2:56 PM CDTSpecial Weather StatementOUNWoodward34 min
May 26, 3:04 PM CDTSevere Thunderstorm WarningOUNWoodward41 min
May 26, 6:45 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman45 min
May 26, 6:08 PM CDTSpecial Weather StatementOUNWilbarger37 min
May 26, 6:13 PM CDTSpecial Weather StatementOUNKnox32 min
May 26, 6:21 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger39 min
May 26, 6:23 PM CDTSevere Thunderstorm WarningOUNKnox35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.